Alert archive / Colorado / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 94, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 11, 2012, 7:11 PM MDT for 4 counties in Colorado. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2012, 7:11 PM MDT (01:11 UTC)
- Expired
- Aug 11, 2012, 7:30 PM MDT
- In force
- 19 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adams County, CO, Broomfield County, CO, Denver County, CO, Jefferson County, CO
The radar
The Denver radar (KFTG), 39 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 3274 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
816
WUUS55 KBOU 120111
SVRBOU
COC001-014-031-059-120200-
/O.NEW.KBOU.SV.W.0094.120812T0111Z-120812T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
711 PM MDT SAT AUG 11 2012
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JEFFERSON COUNTY IN NORTHEAST COLORADO
NORTHWESTERN ADAMS COUNTY IN NORTHEAST COLORADO
CENTRAL DENVER COUNTY IN NORTHEAST COLORADO
BROOMFIELD COUNTY IN NORTHEAST COLORADO
* UNTIL 800 PM MDT
* AT 710 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO ABOUT
60 MPH. THIS STORM WAS LOCATED OVER CENTRAL WESTMINSTER...OR 12
MILES NORTHWEST OF DENVER...MOVING EAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FEDERAL
HEIGHTS...WESTMINSTER...THORNTON...NORTHGLENN...NORTHERN DENVER...
COMMERCE CITY...BROOMFIELD...WESTERN AURORA AND EASTERN ARVADA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN SOUTHWESTERN BROOMFIED.
THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM
WINDOWS!
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
&&
LAT...LON 3994 10475 3974 10481 3974 10487 3981 10515
3994 10511 3994 10508 3996 10507 3996 10505
3998 10506 4000 10505
TIME...MOT...LOC 0110Z 284DEG 25KT 3987 10503
WIND...HAIL 60MPH <.75IN
$$2 follow-up statements
300
WWUS55 KBOU 120122
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
722 PM MDT SAT AUG 11 2012
COC014-059-120131-
/O.CAN.KBOU.SV.W.0094.000000T0000Z-120812T0200Z/
JEFFERSON CO-BROOMFIELD CO-
722 PM MDT SAT AUG 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR BROOMFIELD AND NORTHEASTERN
JEFFERSON COUNTIES IS CANCELLED...
LAT...LON 3994 10475 3974 10481 3974 10487 3977 10498
3977 10500 3979 10505 3988 10504 3987 10503
3997 10495
TIME...MOT...LOC 0121Z 284DEG 25KT 3982 10494
$$
COC001-031-120200-
/O.CON.KBOU.SV.W.0094.000000T0000Z-120812T0200Z/
ADAMS CO-DENVER CO-
722 PM MDT SAT AUG 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR CENTRAL DENVER AND SOUTHWESTERN ADAMS COUNTIES...
AT 721 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO ABOUT
60 MPH. THIS STORM WAS LOCATED 3 MILES WEST OF COMMERCE CITY...OR 7
MILES NORTH OF DENVER...MOVING EAST AT 30 MPH.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FEDERAL HEIGHTS...SOUTHWESTERN DENVER INTERNATIONAL AIRPORT...
SOUTHEASTERN WESTMINSTER...THORNTON...NORTHGLENN...NORTHERN DENVER...
COMMERCE CITY...WESTERN AURORA AND EASTERN ARVADA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
&&
LAT...LON 3994 10475 3974 10481 3974 10487 3977 10498
3977 10500 3979 10505 3988 10504 3987 10503
3997 10495
TIME...MOT...LOC 0121Z 284DEG 25KT 3982 10494
WIND...HAIL 60MPH <.75IN
$$198
WWUS55 KBOU 120130
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
730 PM MDT SAT AUG 11 2012
COC001-031-120140-
/O.CAN.KBOU.SV.W.0094.000000T0000Z-120812T0200Z/
ADAMS CO-DENVER CO-
730 PM MDT SAT AUG 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DENVER AND
SOUTHWESTERN ADAMS COUNTIES IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.
LAT...LON 3994 10475 3974 10481 3974 10487 3977 10498
3977 10500 3979 10505 3988 10504 3987 10503
3997 10495
TIME...MOT...LOC 0130Z 284DEG 25KT 3980 10486
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:23 PM MDT, 3 hours 48 minutes earlier.
Area forecast discussion, Aug 11, 3:23 PM MDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 323 PM MDT SAT AUG 11 2012 .SHORT TERM...WEAK UPPER LEVEL SHORT WAVE IS MOVING OUT OF THE MOUNTAINS AT THIS TIME...WITH ISOLATED SHOWERS OVER THE CHEYENNE RIDGE AND A FEW MORE SHOWERS ON THE PALMER DIVIDE. SUBSIDENT FORCING SHOULD BEGIN CLEARING THINGS OUT ACROSS THE FORECAST AREA AFTER 00Z AS THE UPPER RIDGE BEGINS BUILDING OVER THE STATE FROM WEST. SHOWERS HAVE BEEN MOVING EASTWARD AT 15 TO 25 MPH...SO HEAVY RAINS WILL NOT BE A PROBLEM. DRIER AIR AND STRONG SUBSIDENCE WILL BE MOVING OVER THE STATE OVERNIGHT FROM THE BUILDING UPPER LEVEL RIDGE. VERY LITTLE SHOWER ACTIVITY IS EXPECTED TOMORROW...EXCEPT OVER THE SUMMIT AND PARK COUNTIES WHICH WILL BE CLOSER TO SOME MID-LEVEL MOISTURE TRAPPED UNDER THE CENTER OF THE RIDGE. THE AIRMASS OVER ARIZONA AND SOUTHERN UTAH LOOKS FAIRLY UNSTABLE THIS AFTERNOON...AND THIS IS THE AIRMASS THAT WILL BE ROTATING OVER THE STATE TOMORROW. TEMPERATURES ON SUNDAY WILL BE COOLER IN THE WAKE OF COOLER LOW LEVEL AIR MOVING INTO THE STATE FROM WYOMING. MOS GUIDANCE HAS HIGHS AT DENVER AROUND 89 DEGREES WHICH SEEMS ABOUT RIGHT SINCE THIS AFTERNOON WILL PEAK ONLY IN THE LOWER 90S. .LONG TERM...MAIN STORY FOR THE LONG TERM LOOKS TO BE A MORE SEASONAL SITUATION WITH TEMPERATURES NEAR NORMAL FOR MOST OF THE TIME AND PERHAPS EVEN PRECIPITATION AS WELL. NORTHWEST FLOW ALOFT WILL BE THE RULE AS HIGH PRESSURE BUILDS TO OUR WEST AND A SERIES OF SHORT WAVE TROUGHS DEVELOP INTO THE GREAT PLAINS. THERE SHOULD BE ENOUGH MOISTURE AROUND FOR THE USUAL AFTERNOON/EVENING CONVECTIVE ACTIVITY SUNDAY NIGHT THROUGH AND TUESDAY...AT LEAST OVER THE MOUNTAINS. THE MODELS ARE PRETTY CONSISTENT IN BRINGING A FAIRLY HEALTHY TROUGH INTO THE PLAINS WEDNESDAY NIGHT WHICH WILL PRODUCE DECENT UPSLOPE OVER THE PLAINS ON THURSDAY. THIS MAY BE SUFFICIENT TO KEEP LOW ELEVATION TEMPERATURES IN THE 70S...A WELCOME BREAK... AND BRING THE HIGHEST POPS THERE AS WELL. DRIER AND WARMER CONDITIONS APPEAR ON TAP FOR LATER IN THE WEEK. && .AVIATION...NORTHWEST WINDS HAVE SPREAD ACROSS THE AREA AND WILL CONTINUE THROUGH THE EARLY EVENING HOURS. SHOWERS SHOULD REMAIN NORTH OF THE KDEN THROUGH THE EVENING...BUT OUTFLOW WINDS FROMS THOSE SHOWERS WILL KEEP GUSTY NORTH AND NORTHWEST WINDS GOING THROUGH 01Z OR 02Z. SKIES WILL BECOME CLEAR OVERNIGHT AND WINDS SHOULD BECOME SOUTHERLY AFTER 04Z. && .HYDROLOGY...NO THREAT OF FLOODING TONIGHT OR SUNDAY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...DANKERS LONG TERM....ET AVIATION...DANKERS
Hazardous weather outlook, Aug 11, 11:10 AM MDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1110 AM MDT SAT AUG 11 2012 COZ030>051-121715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1110 AM MDT SAT AUG 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A WEAK WEATHER SYSTEM WILL MOVE ACROSS NORTHERN COLORADO EARLY THIS AFTERNOON. SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL MOVE OUT OF THE MOUNTAINS AND ONTO THE PLAINS BY EARLY THIS AFTERNOON. AFTER SHOWERS MOVE ONTO THE PLAINS THEY WILL WEAKEN AND DISSIPATE. RAINFALL WILL GENERALLY BE LIGHT ALONG WITH GUSTY WINDS UP TO 25 TO 35 MPH. SKIES WILL BEGIN CLEARING LATE IN THE AFTERNOON AS DRY AIR CONTINUES MOVING INTO THE STATE. MOSTLY CLEAR SKIES ARE EXPECTED OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WEAK DISTURBANCE PASSING TO THE NORTH OF THE OUTLOOK AREA WILL USHER SOMEWHAT DRIER AND COOLER AIR INTO NORTHEAST AND NORTH CENTRAL COLORADO ON SUNDAY. THIS WILL LESSEN SLIGHTLY THE THREAT OF AFTERNOON THUNDERSTORMS. FOR THE UPCOMING WORK WEEK A SERIES OF WEATHER DISTURBANCES WILL IMPACT THE OUTLOOK AREA FROM TIME TO TIME BRINGING A CHANCE OF PRECIPITATION AND COOLER TEMPERATURES WITH THEM. THE SYSTEM PREDICTED TO ARRIVE AROUND MID WEEK LOOKS TO BE THE STRONGEST OF THE SERIES AND COULD KEEP DAYTIME TEMPERATURES THURSDAY WELL BELOW NORMAL. AT THIS TIME ANY HAZARDOUS WEATHER DOES NOT APPEAR TO HAVE A HIGH PROBABILITY DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 6:50 PM MDT | Severe Thunderstorm Warning | BOU | Boulder, Broomfield, Jefferson | 26 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.